Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Abdominal cramps, soreness, vaginal discharge. STI or TSS?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11730 Questions
Hi there,

I am a 22 year old female and yesterday I began experiencing abdominal cramps, general soreness, headache, dizziness, and fever-like symptoms. I also was having weird vaginal discharge/odor and it was very tender to the touch down there. I was worried that it may be an STI or something of that nature but I remember having heard about the symptoms of TSS and since I had had my period this past week, I decided to reach up there and check and see if I had somehow forgotten a tampon. With a lot of effort, I managed to pull one out and I was sure that it was fully intact (wasn't disintegrating or anything like that). I did that late last night. Today I am still feeling a little feverish and achy but much less than prior to removing the tampon. Should I go in and check to see if I am suffering from TSS? I am in a new city and do not have a doctor here yet so I would prefer to wait it out a bit if that's at all safe. However, if you recommend otherwise, I will obviously get to the doctor.
Posted Sat, 28 Apr 2012 in Vaginal and Uterus Health
Answered by Dr. Rakhi Tayal 5 hours later
Thanks for writing to us.
You are having a vaginal infection due to the tampoon which you forgot to remove.For proper relief, you need proper broad spectrum antibiotics. The infection will subside only after taking prescription antibiotics.
Till the time you consult your gynaecologist, you can do a vaginal douching- thorough washing of vagina to remove all the secretions, keep yourself well hydrated and take tylenol round the clock to bring down the fever.
I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor